MAUDE Adverse Event Report: CAREFUSION, INC CRILE MICRO ARTERY FORCEPS DEL CVD 5-1/2; GENERAL & PLASTIC SURGERY

CAREFUSION, INC CRILE MICRO ARTERY FORCEPS DEL CVD 5-1/2; GENERAL & PLASTIC SURGERY
Model Number SU2734
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medwatch # mw5117383 submitted by customer.Pr # (b)(4).(b)(6) 2023 writer sent the customer an email acknowledging receipt of the complaint and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Material #: su2734, batch #: l17xmrce.It was reported by the customer that the tip of hemostat broke off during surgery.Verbatim: tip of hemostat broke off during surgery.Guide pin was being placed into same area and hemostat tip was struck, sheared off, retrieved.Was not left in patient's knee.No harm to patient.X-ray taken and confirmed no pieces or parts of hemostat was left inside the patient's knee.Additional information received on 16-may-2023.Are you able to provide the occurrences of the incident? date of occurrence: (b)(6) 2023, tip of hemostat sheared off during surgery, retrieved, enclosed in biohazard bag with instrument are you able to confirm the batch number [l17xmrce] is the correct batch number since it was not detected in our system for product number su2734? do not have supply information in risk management do you have photos showing the reported issue? attached is the product available to send back to us for an evaluation? if so, please provide your address and a prepaid fedex label will be provided.Yes¿risk management at (b)(6).Att: (b)(6).What is the full name and address of the facility for where the issue occurred? (b)(6).
 
Event or Problem Description
Material #: su2734 batch #: l17xmrce it was reported by the customer that the tip of hemostat broke off during surgery.Verbatim: tip of hemostat broke off during surgery.Guide pin was being placed into same area and hemostat tip was struck, sheared off, retrieved.Was not left in patient's knee.No harm to patient.X-ray taken and confirmed no pieces or parts of hemostat was left inside the patient's knee.Additional information received on 16-may-2023.1.Are you able to provide the occurrences of the incident? date of occurrence: (b)(6) 2023, tip of hemostat sheared off during surgery, retrieved, enclosed in biohazard bag with instrument 2.Are you able to confirm the batch number [l17xmrce] is the correct batch number since it was not detected in our system for product number su2734? do not have supply information in risk management 3.Do you have photos showing the reported issue? attached 4.Is the product available to send back to us for an evaluation? if so, please provide your address and a prepaid fedex label will be provided.Yes¿risk management at grant medical center att: (b)(6) what is the full name and address of the facility for where the issue occurred? (b)(6).
 
Additional Manufacturer Narrative
Follow up mdr for 7933548 the sample was provided, and an evaluation was performed.The root cause is overstressing of the instrument.The instrument was examined using a microscope.From the hardness test and the quality of the broken surface, we can determine that the hardness and material structure of the instrument are within specification.The hardness value is within the international and bd tolerances.The surface of the broken part is fine-grained, so the softening after the heat treatment was also good and proper.If there had been a crack in the instrument due to fitting or setting processes, discoloration or other differences in surface quality would be visible on the broken surface.We can determine that the instrument did not break due to a material defect or a manufacturing defect.However, during the examination, we discovered traces of damage to the teeth inside the jaw.This shows compression and lateral tension of a material harder than the material of the hemostatic forceps, as there are lateral pressures on the surface of the instrument.It is likely that the user clamped an object harder than the forceps and made it to twisting stress.This can also be seen on the broken surface, that the break started from the side, without any prior cracking.The product would have been manufactured and tested according to the specifications.A review of the device history records (dhr) did not identify and issues that would have contributed to the reported issue.

Brand Name
CRILE MICRO ARTERY FORCEPS DEL CVD 5-1/2
Common Device Name
GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key17039296
Report Number1423507-2023-00092
Device Sequence Number6412989
Product Code GEN
UDI-Device Identifier10885403064203
UDI-Public(01)10885403064203
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
Report Date (Section F) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU2734
Device Catalogue NumberSU2734
Device Lot NumberL17XMRCE
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer06/01/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/01/2023